Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 75, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 23, 2011, 10:11 AM CDT for Dodge County, Olmsted County, Wabasha County, Minnesota. It was in force for 79 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2011, 10:11 AM CDT (15:11 UTC)
- Expired
- Jul 23, 2011, 11:30 AM CDT
- In force
- 79 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dodge County, MN, Olmsted County, MN, Wabasha County, MN
The radar
The La Crosse radar (KARX), 104 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 10:35 AM CDT | TSTM WND DMG | Mazeppa, MN | POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1467 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
227
WUUS53 KARX 231511
SVRARX
MNC039-109-157-231630-
/O.NEW.KARX.SV.W.0075.110723T1511Z-110723T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1011 AM CDT SAT JUL 23 2011
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DODGE COUNTY IN SOUTHEAST MINNESOTA...
NORTHWESTERN OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
WABASHA COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 1130 AM CDT
* AT 1009 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM 11 MILES
NORTHWEST OF MAZEPPA TO MAZEPPA TO WEST CONCORD...MOVING EAST AT 35
MPH. THESE STORMS CAN PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS
IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
MANTORVILLE AND HAYFIELD AROUND 1015 AM...
KASSON AND MAZEPPA AROUND 1020 AM...
BYRON AND ORONOCO AROUND 1025 AM...
LAKE CITY AROUND 1035 AM...
ROCHESTER AROUND 1040 AM...
ELGIN AROUND 1050 AM...
PLAINVIEW AROUND 1055 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4420 9305 4420 9256 4436 9256 4437 9244
4446 9243 4446 9224 4444 9221 4441 9206
4433 9192 4429 9192 4427 9189 4419 9187
4419 9207 4411 9208 4383 9263 4389 9305
TIME...MOT...LOC 1510Z 291DEG 30KT 4441 9264 4422 9269
4415 9279
WIND...HAIL 60MPH 1.00IN
$$
MW4 follow-up statements
084
WWUS53 KARX 231527
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1027 AM CDT SAT JUL 23 2011
MNC039-109-157-231630-
/O.CON.KARX.SV.W.0075.000000T0000Z-110723T1630Z/
DODGE MN-OLMSTED MN-WABASHA MN-
1027 AM CDT SAT JUL 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WABASHA...
NORTHWESTERN OLMSTED AND DODGE COUNTIES UNTIL 1130 AM CDT...
AT 1023 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM MAZEPPA TO
ORONOCO TO BYRON...MOVING EAST AT 35 MPH. THESE STORMS CAN PRODUCE
QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THE STRONGEST PART OF THE STORM WAS LOCATED FROM THE PINE ISLAND
AREA UP TOWARD MAZEPPA. DAMAGING WIND AND HAIL ARE LIKELY IN THIS
AREA.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
LAKE CITY AROUND 1035 AM...
ROCHESTER AROUND 1040 AM...
ELGIN AROUND 1050 AM...
PLAINVIEW AROUND 1055 AM...
WABASHA AROUND 1100 AM...
KELLOGG AROUND 1105 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM SATURDAY
AFTERNOON FOR NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND SOUTHWESTERN
WISCONSIN.
&&
LAT...LON 4420 9305 4420 9256 4436 9256 4437 9244
4446 9243 4446 9224 4444 9221 4441 9206
4433 9192 4429 9192 4427 9189 4419 9187
4419 9207 4411 9208 4383 9263 4389 9305
TIME...MOT...LOC 1526Z 291DEG 30KT 4428 9249 4414 9250
4407 9260
WIND...HAIL 60MPH 1.00IN
$$
MW005
WWUS53 KARX 231544
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1044 AM CDT SAT JUL 23 2011
MNC039-109-157-231630-
/O.CON.KARX.SV.W.0075.000000T0000Z-110723T1630Z/
DODGE MN-OLMSTED MN-WABASHA MN-
1044 AM CDT SAT JUL 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WABASHA...
NORTHWESTERN OLMSTED AND EASTERN DODGE COUNTIES UNTIL 1130 AM CDT...
AT 1042 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM ELGIN TO
ROCHESTER...MOVING EAST AT 35 MPH. THESE STORMS CAN PRODUCE QUARTER
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
PLAINVIEW AROUND 1055 AM...
WABASHA AROUND 1100 AM...
KELLOGG AROUND 1105 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM SATURDAY
AFTERNOON FOR NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND SOUTHWESTERN
WISCONSIN.
&&
LAT...LON 4420 9279 4420 9255 4436 9256 4437 9244
4446 9243 4446 9224 4441 9206 4433 9192
4429 9192 4427 9189 4419 9187 4419 9208
4411 9208 4383 9263 4395 9281
TIME...MOT...LOC 1543Z 291DEG 30KT 4423 9231 4409 9232
4402 9242
WIND...HAIL 60MPH 1.00IN
$$
MW064
WWUS53 KARX 231612
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1112 AM CDT SAT JUL 23 2011
MNC039-231622-
/O.CAN.KARX.SV.W.0075.000000T0000Z-110723T1630Z/
DODGE MN-
1112 AM CDT SAT JUL 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DODGE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND
MOVED EAST OF THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
SATURDAY AFTERNOON FOR NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.
LAT...LON 4443 9217 4443 9212 4438 9201 4433 9192
4429 9192 4427 9189 4423 9189 4419 9187
4419 9208 4411 9208 4395 9241 4417 9243
TIME...MOT...LOC 1612Z 291DEG 30KT 4414 9200 4400 9201
4393 9211
$$
MNC109-157-231630-
/O.CON.KARX.SV.W.0075.000000T0000Z-110723T1630Z/
OLMSTED MN-WABASHA MN-
1112 AM CDT SAT JUL 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WABASHA AND
NORTHEASTERN OLMSTED COUNTIES UNTIL 1130 AM CDT...
AT 1110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM ALTURA TO ST.
CHARLES TO DOVER...MOVING EAST AT 35 MPH. THESE STORMS CAN PRODUCE
QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM SATURDAY
AFTERNOON FOR NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND SOUTHWESTERN
WISCONSIN.
&&
LAT...LON 4443 9217 4443 9212 4438 9201 4433 9192
4429 9192 4427 9189 4423 9189 4419 9187
4419 9208 4411 9208 4395 9241 4417 9243
TIME...MOT...LOC 1612Z 291DEG 30KT 4414 9200 4400 9201
4393 9211
WIND...HAIL 60MPH 1.00IN
$$
MW635
WWUS53 KARX 231621
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1121 AM CDT SAT JUL 23 2011
MNC109-157-231631-
/O.EXP.KARX.SV.W.0075.000000T0000Z-110723T1630Z/
OLMSTED MN-WABASHA MN-
1121 AM CDT SAT JUL 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR WABASHA AND NORTHEASTERN
OLMSTED COUNTIES WILL EXPIRE AT 1130 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS AND MOVED EAST OF THIS WARNED AREA...AND NO LONGER
POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
SATURDAY AFTERNOON FOR NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.
LAT...LON 4443 9217 4443 9212 4438 9201 4433 9192
4429 9192 4427 9189 4423 9189 4419 9187
4419 9208 4411 9208 4395 9241 4417 9243
TIME...MOT...LOC 1621Z 291DEG 30KT 4411 9190 4397 9191
4390 9201
$$
MWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:16 AM CDT, 6 hours 55 minutes earlier.
Area forecast discussion, Jul 23, 3:16 AM CDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
316 AM CDT SAT JUL 23 2011
.SHORT TERM...TODAY THROUGH MONDAY
VERY ACTIVE PATTERN IN THE NEXT 18 HOURS...WITH CONCERNS ON
CONVECTIVE POTENTIAL AND SEVERE WEATHER THREAT THROUGH TONIGHT AND
HEAT INDICES ACROSS PORTIONS OF THE AREA TODAY.
DATA ANALYSIS AT 07Z SHOWS A WARM FRONT EXTENDING ACROSS CENTRAL
IOWA...INTO NORTHERN ILLINOIS. CONVECTION HAS BEEN ONGOING TO THE
NORTH OF THIS BOUNDARY ACROSS NORTHEAST IOWA AND FAR SOUTHERN
WISCONSIN. MEANWHILE...FURTHER WEST AN AREA OF LOW PRESSURE WAS
CENTERED OVER WESTERN SOUTH DAKOTA WITH A BOUNDARY EXTENDING
NORTHEAST INTO NORTHWESTERN MINNESOTA. MOISTURE TRANSPORT OVER THIS
BOUNDARY WAS SUSTAINING CONVECTION OVER NORTH DAKOTA.
23.00Z MODELS OFFER SIMILAR OVERALL SOLUTIONS THROUGH THE PERIOD...
BUT SOME VARIABILITY WITHIN THE MESO-SCALE MODELS IN HANDLING THE
CURRENT CONVECTION...AND THUS CONVECTION LATER TODAY. NAM/GFS AND
00Z-02Z HRRR DO OFFER SIMILAR SOLUTIONS IN THE NEAR TERM WITH
REGARDS TO NORTH DAKOTA CONVECTION.
FOR TODAY AND TONIGHT...SHORTWAVE TROUGH WILL TRACK ALONG THE
CANADIAN BORDER AND LIFT INTO ONTARIO TONIGHT...MEANWHILE AT THE
SURFACE...WARM FRONT WILL LIFT NORTHWARD INTO THE AREA AS THE SURFACE
LOW TRACKS FROM SOUTH DAKOTA THIS MORNING INTO CENTRAL/EASTERN
MINNESOTA LATE THIS AFTERNOON. CONVECTION NOW OVER NORTH DAKOTA
EXPECTED TO CONTINUE MOVING EASTWARD BUT WEAKENING LATER THIS MORNING
AS LOW LEVEL JET WEAKENS. HOWEVER...HRRR AND NAM DOES BRING ITS
REMNANTS INTO THE NORTHERN SECTIONS OF THE FORECAST AREA LATER THIS
MORNING AND THUS HAVE WENT WITH HIGHER PROBABILITIES ACROSS THE
NORTHWEST SECTIONS OF THE FORECAST AREA. CONVECTION ACROSS
NORTHEAST IOWA ALSO EXPECTED TO WANE LATER THIS MORNING. AFTER A
BRIEF BREAK...EXPECTING CONVECTION TO ONCE AGAIN IGNITE LATE THIS
AFTERNOON AS SURFACE LOW APPROACHES FROM THE WEST. INITIAL
DEVELOPMENT LIKELY OVER MINNESOTA WITH UPSCALE GROWTH ALONG THE
WARM FRONT INTO THE EVENING HOURS. THERE IS SOME VARIABILITY BETWEEN
MODELS ON AMOUNT OF DEEP SHEAR...WITH THE NAM THE MOST ROBUST HAVING
40 TO 50 KNOTS IN THE 0 TO 6 KM LAYER. IN ANY CASE IT LOOKS AS
THOUGH THERE WILL BE SUFFICIENT SHEAR FOR SUPER CELLS WITH A VERY
MOIST AND UNSTABLE AIRMASS. MODELS ALSO INDICATING ENHANCED 0-1 KM
SHEAR IN EXCESS OF 30 KNOTS ALONG THE BOUNDARY EARLY THIS EVENING...
CONDUCIVE FOR THE POSSIBILITY OF TORNADOES. TORNADO THREAT MOST
ENHANCED WITHIN A FEW HOURS OF CONVECTIVE INITIATION THEN EVOLVING
INTO MORE OF A WIND THREAT AS IT SLIDES ALONG THE BOUNDARY.
STRONGEST FORCING PARAMETERS LOOK TO BE FROM 21Z-06Z...WITH COLD
FRONT THEN PUSHING THROUGH AFTER 06Z.
NEXT CONCERN FOR TODAY IS WARM SECTOR HEATING AND THE NEED FOR A HEAT
ADVISORY. EXPECT DEW POINTS IN THE MID TO UPPER 70S ACROSS NORTHEAST
IOWA INTO SOUTHEAST MINNESOTA. BIGGEST QUESTION WILL BE DEGREE OF
HEATING WITH CLOUDS FROM THIS MORNINGS CONVECTION. HAVE OPTED TO
ISSUE A HEAD ADVISORY FOR THE MISSISSIPPI RIVER COUNTIES WESTWARD
FOR THIS AFTERNOON.
COLD FRONT SHOULD CLEAR THE FORECAST AREA AROUND OR SHORTLY AFTER
12Z SUNDAY WITH HIGH PRESSURE THEN BUILDING ACROSS THE PLAINS INTO
THE FORECAST AREA. DID LINGER SOME RAIN CHANCES ACROSS THE FAR EAST
DURING THE MORNING HOURS...BUT DRY WITH DECREASING CLOUDS EXPECTED
THE REMAINDER OF THE DAY. THE HIGH THEN SETTLES OVER THE AREA
SUNDAY NIGHT AND MONDAY. WITH LIGHT WINDS...CLEAR SKIES AND INFLUX
OF LOW LEVEL MOISTURE FROM THE WET SOILS...MAY GET SOME FOG
DEVELOPMENT SUNDAY NIGHT...ESPECIALLY IN THE RIVER VALLEYS.
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY
SURFACE HIGH RETREATS INTO THE GREAT LAKES MONDAY NIGHT AND TUESDAY
WITH NEXT SHORTWAVE TRANSLATING ACROSS THE PLAINS. MEDIUM RANGE
MODELS DIVERGE A LITTLE WITH AMOUNT OF RETURN FLOW INTO THE AREA.
MOISTURE TRANSPORT REMAINS OUT OVER THE PLAINS...BUT BOTH THE 23.00Z
ECMWF AND GFS BOTH BRING CONVECTION TO OUR WESTERN BORDER BY 12Z
TUESDAY...WITH THE GFS THEN TAKING IT ACROSS THE AREA TUESDAY...
WHILE ETHE ECMWF CONFINES IT TO NORTHERN WISCONSIN. DID KEEP BOTH
MONDAY NIGHT AND TUESDAY DRY PER PREVIOUS FORECAST. FRONTAL BOUNDARY
THEN APPROACHES THE AREA WEDNESDAY AS MID AND UPPER LEVEL FLOW
BECOME MORE SOUTHWESTERLY. THIS WILL KEEP THE NORTHEAST-SOUTHWEST
ORIENTED BOUNDARY SLOW MOVING AND THUS PROBABILITIES REMAIN IN THE
FORECAST THROUGH FRIDAY.
&&
.AVIATION...
A WARM FRONT IS EXPECTED TO LIFT NORTH ACROSS THE REGION TODAY
BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA. PATCHY FOG WILL
DISSIPATE THIS MORNING ACROSS SOUTHEAST MINNESOTA AS SURFACE HEATING
INCREASES. A THUNDERSTORM COMPLEX WILL MOVE OUT OF CENTRAL MINNESOTA
AND ACROSS NORTHERN WISCONSIN THIS MORNING...BUT IS EXPECTED TO
REMAIN NORTH OF THE TAF SITES. THE BEST CHANCE OF THUNDERSTORMS WILL
BE THIS AFTERNOON AT THE TAF SITES AS THE WARM FRONT LIFTS ACROSS
THE AREA. ANOTHER ROUND OF STORMS IS EXPECTED LATE IN THE AFTERNOON
INTO THE EVENING HOURS AS A COLD FRONT MOVES ACROSS THE UPPER
MISSISSIPPI RIVER VALLEY. SOME OF THE THUNDERSTORMS MAY BECOME
SEVERE THIS AFTERNOON AND EVENING WITH LARGE HAIL AND STRONG WINDS
TO AROUND 50KTS. WILL BE ADDING CB MENTION TO BOTH TAFS SITES FOR
THIS AFTERNOON THEN INCLUDING VCTS FOR LATE AFTERNOON INTO THE
EVENING HOURS. LOOK FOR THE SHOWERS AND THUNDERSTORMS TO MOVE EAST
OF THE AREA AFTER MIDNIGHT AS THE COLD FRONT MOVES THROUGH. LOOK
FOR WINDS TO BE SOUTHEAST AT 5 TO 8 KTS THROUGH MID
MORNING...BECOMING SOUTH AT 10 TO 15KTS WITH GUSTS TO AROUND 25KTS
POSSIBLE THIS AFTERNOON. PLAN ON MAINLY VFR CONDITIONS TODAY...WITH
IFR CONDITIONS POSSIBLE NEAR THUNDERSTORMS. BEHIND THE COLD
FRONT...WINDS WILL BECOME NORTHWEST AT 10 TO 15KTS WITH GUST TO
AROUND 30 KTS POSSIBLE. IN ADDITION...A STRATUS DECK IS EXPECTED TO
MOVE INTO THE AREA BEHIND THE FRONT WITH IFR CEILINGS POSSIBLE AFTER
MIDNIGHT.
&&
.HYDROLOGY...
WITH VERY MOIST BOUNDARY LAYER EXPECTED TODAY AND TONIGHT...ANY
CONVECTION TODAY AND TONIGHT WILL HAVE THE POTENTIAL FOR HEAVY
RAINFALL. PRECIPITABLE WATER VALUES BETWEEN 2 AND 2.25 INCHES WHICH
IS SOME 150 TO 180 PERCENT ABOVE NORMAL AND WITH THE CONTINUATION
OF THE WARM CLOUD DEPTHS OF AROUND 4000 FEET STORMS WILL BE
EFFICIENT RAIN MAKERS. DIFFICULT TO PINPOINT WHERE CONVECTION
WILL OCCUR...BUT CURRENT THINKING IS THAT HEAVIEST RAIN WILL FALL
ACROSS THE NORTHERN COUNTIES...WHICH HAVE NOT SEEN THE ROUNDS OF
STORM LIKE NORTHEAST IOWA HAS THE PAST SEVERAL NIGHTS. THUS WILL
NOT BE ISSUING A FLASH FLOOD WATCH...BUT WILL CONTINUE THE
HYDROLOGIC OUTLOOK HIGHLIGHTING THE POTENTIAL OR LOCALLY HEAVY
RAINFALL.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR WIZ054-WIZ061.
MN...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.
&&
SHORT/LONG TERM...RABERDING
AVIATION...WETENKAMPHazardous weather outlook, Jul 23, 4:54 AM CDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 454 AM CDT SAT JUL 23 2011 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-241200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 454 AM CDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE AREA TODAY INTO TONIGHT. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH VERY HEAVY RAIN...LARGE HAIL...AND DAMAGING WINDS. THERE IS THE POTENTIAL FOR A FEW TORNADOES THIS AFTERNOON INTO EARLY THIS EVENING ALONG A WARM FRONT LIFTING NORTH ACROSS THE AREA. IN ADDITION...HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE 100 TO 105 DEGREE RANGE THIS AFTERNOON INTO THE EARLY EVENING HOURS ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND FAR SOUTHWEST WISCONSIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL RETURN TUESDAY INTO FRIDAY BUT IT IS TOO EARLY TO DISCERN WHETHER ANY OF THESE STORMS WOULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH TONIGHT...MAINLY AFTER 3 PM. ALSO...ANY RAINFALL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP
In the hours before
Special weather statement, Jul 23, 4:23 AM CDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 423 AM CDT SAT JUL 23 2011 IAZ029-030-231030- CLAYTON-FAYETTE- 423 AM CDT SAT JUL 23 2011 AT 421 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM RICHFIELD TO 6 MILES SOUTH OF STRAWBERRY POINT...MOVING EAST AT 25 MPH. HEAVY RAIN MAY ACCOMPANY THESE STRONG THUNDERSTORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE... FAYETTE...ARLINGTON...STRAWBERRY POINT...EDGEWOOD AND WEST UNION. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. JW
Special weather statement, Jul 23, 6:05 AM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 605 AM CDT SAT JUL 23 2011 IAZ019-029-030-231200- CHICKASAW-CLAYTON-FAYETTE- 605 AM CDT SAT JUL 23 2011 AT 603 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM FREDERICKSBURG TO HIGHWAYS 3 AND 187...MOVING EAST AT 25 MPH. TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE STRONG THUNDERSTORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE... FAYETTE...ARLINGTON...STRAWBERRY POINT...HAWKEYE...WAUCOMA...WEST UNION AND VOLGA. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. JW
Local storm report, Jul 23, 8:20 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
820 AM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM HEAVY RAIN OELWEIN 1E 42.68N 91.88W
07/23/2011 M2.93 INCH FAYETTE IA CO-OP OBSERVER
&&
FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSESpecial weather statement, Jul 23, 9:32 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 932 AM CDT SAT JUL 23 2011 MNZ079-086-087-094-231530- DODGE-MOWER-OLMSTED-WABASHA- 932 AM CDT SAT JUL 23 2011 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING DODGE...MOWER...OLMSTED AND WABASHA COUNTIES... AT 928 AM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS FROM NORTHFIELD TO FARIBAULT..MOVING SOUTH-SOUTHEAST AT 40 MPH. DANGEROUS LIGHTNING...WIND GUSTS UP TO 55 MPH...SMALL HAIL...AND HEAVY RAIN MAY ALL ACCOMPANY THESE THUNDERSTORMS. THE STORMS WILL BE NEAR... RICE LAKE STATE PARK AROUND 950 AM... WEST CONCORD AND CLAREMONT AROUND 1000 AM... DODGE CENTER AND MAZEPPA AROUND 1010 AM... ROCHESTER AREA AROUND 1030 AM... PREPARE NOW FOR STRONG STORMS AND POSSIBLE SEVERE WEATHER. MW
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:23 AM CDT | Heat Advisory | ARX | Dodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more | 12 hr |
| Jul 23, 11:03 AM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Olmsted, Winona | 42 min |
| Jul 23, 11:38 AM CDT | Severe Thunderstorm Warning | ARX | Houston, Winona | 52 min |
| Jul 23, 11:57 AM CDT | Areal Flood Advisory | ARX | Houston, Winona | 76 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.